Quoted from http://www.myfoxatlanta.com/story/27949206/z-pak-linked-to-potential-heart-trouble
Z-Pak linked to potential heart troublePosted: Jan 27, 2015 7:40 AM EST By Kevyn Stewart, FOX 5 Medical Team
At 55, Hector Diaz, the owner of Carroll County takeout restaurant Latituude 33 works some pretty long hours. He says he can't really afford to take time off. So - twice - when he had a sinus infection - Diaz says he took this popular antibiotic, known as Z-Pak, or Zithromax.
"The peculiar thing was each time I took the medication, within 5 days. I had a heart attack," said Diaz.
Diaz doesn't what caused his two heart attacks, but his cousin - a doctor - told him about a 2012 study in the New England Journal of Medicine, that found the antibiotic may be linked to a very slight increase in heart rhythm problems - know as ventricular arthymias - that are associated with a increased risk of sudden cardiac death.